Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 63, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Jun 4, 2017, 5:02 PM CDT for Nueces County, San Patricio County, Texas. It was in force for 43 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2017, 5:02 PM CDT (22:02 UTC)
- Expired
- Jun 4, 2017, 5:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Nueces County, TX, San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 14 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 5:23 PM CDT | TSTM WND GST 60 | Corpus Christi, TX | |
| Jun 4, 5:23 PM CDT | HAIL 0.88 | Corpus Christi, TX | |
| Jun 4, 5:54 PM CDT | TSTM WND DMG | 1 Ese Driscoll Children, TX | IMAGES SUBMITTED OF LARGE TREE BLOWN DOWN NEXT TO HOUSE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 10.0 hours before the alert went out and 4 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1740 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 863 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
512
WUUS54 KCRP 042202
SVRCRP
TXC355-409-042245-
/O.NEW.KCRP.SV.W.0063.170604T2202Z-170604T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Corpus Christi TX
502 PM CDT SUN JUN 4 2017
The National Weather Service in Corpus Christi has issued a
* Severe Thunderstorm Warning for...
Southeastern Nueces County in south central Texas...
Southeastern San Patricio County in south central Texas...
* Until 545 PM CDT
* At 502 PM CDT, a severe thunderstorm was located over Corpus
Christi North Beach, or near Portland, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Corpus Christi, Portland, Flour Bluff, Corpus Christi Country Club,
Christus Spohn Hospital South, Corpus Christi North Beach, Bay Area
Medical Center, Corpus Christi Del Mar West Campus, Cole Park,
Driscoll Childrens Hospital, Mustang Island State Park, Naval Air
Station Cabaniss Field, Corpus Christi Del Mar East Campus, Texas
A&M University Corpus Christi, Waldron Field, Downtown Corpus
Christi, Kings Crossing Golf Course and Corpus Christi Naval Air
Station.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2788 9752 2796 9734 2767 9711 2756 9734
2756 9739
TIME...MOT...LOC 2202Z 331DEG 14KT 2786 9740
HAIL...1.00IN
WIND...60MPH
$$
TE1 follow-up statement
603
WWUS54 KCRP 042220
SVSCRP
Severe Weather Statement
National Weather Service Corpus Christi TX
520 PM CDT SUN JUN 4 2017
TXC355-409-042245-
/O.CON.KCRP.SV.W.0063.000000T0000Z-170604T2245Z/
Nueces TX-San Patricio TX-
520 PM CDT SUN JUN 4 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHEASTERN NUECES AND SOUTHEASTERN SAN PATRICIO COUNTIES...
At 519 PM CDT, a severe thunderstorm was located over Corpus Christi
North Beach, or near Corpus Christi, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Corpus Christi, Portland, Flour Bluff, Corpus Christi Country Club,
Christus Spohn Hospital South, Corpus Christi North Beach, Bay Area
Medical Center, Corpus Christi Del Mar West Campus, Cole Park,
Driscoll Childrens Hospital, Mustang Island State Park, Naval Air
Station Cabaniss Field, Corpus Christi Del Mar East Campus, Texas A&M
University Corpus Christi, Waldron Field, Downtown Corpus Christi,
Kings Crossing Golf Course and Corpus Christi Naval Air Station.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 2788 9752 2796 9734 2767 9711 2756 9734
2756 9739
TIME...MOT...LOC 2219Z 334DEG 11KT 2781 9737
HAIL...1.00IN
WIND...60MPH
$$
TEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 4:18 PM CDT, 44 minutes earlier.
Area forecast discussion, Jun 4, 4:18 PM CDT, 44 minutes before
Area Forecast Discussion National Weather Service Corpus Christi TX 418 PM CDT Sun Jun 4 2017 .SHORT TERM (Tonight through Monday Night)... You get a boundary, everyone gets a boundary. Boundaries galore across the region as storms develop along them from the northeast zones, to offshore and in between. Basically we are targeting the eastern half of the CWA/MSA for tonight where the best moisture axis and continued outflow boundary influences will remain. A majority of the convection is sub-severe and expected to remain that way since there is very little in the way of shear for more organization and better updraft/downdraft separation. Some small hail, heavier rain, and gusts to 50 mph are possible but being pulse convection, they won't last long. Another vort max pushes into the region from the northwest as the mid-level low/trough moves by to our north. Again we favor the eastern half of the region as PWATs continue to climb towards 2.0", well above average, with boundaries hanging around. Activity should begin to wane by late evening tomorrow with most activity over the open gulf waters. && .LONG TERM (Tuesday through Saturday)... Rain chances will be winding down as the extended period opens as a longwave pattern change gets underway. Just a small chance for leftover showers on Tuesday as an upper trough clears the area, then drier air begins to push into the region. One more weak disturbance moves through on Wednesday, but by then we should be too dry for rain. After that ridging builds into South Texas, bringing dry weather and gradually warming temperatures the rest of the week. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 73 91 74 91 73 / 40 60 40 30 10 Victoria 72 91 71 91 71 / 40 60 30 30 10 Laredo 74 99 76 97 74 / 10 10 10 10 10 Alice 71 95 73 94 71 / 30 60 20 20 10 Rockport 78 90 76 90 75 / 50 60 40 30 10 Cotulla 73 97 75 95 72 / 20 30 10 10 10 Kingsville 73 94 75 94 72 / 30 60 20 20 10 Navy Corpus 77 91 78 90 76 / 40 50 50 30 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && GH/77...SHORT TERM JV/71...LONG TERM
Hazardous weather outlook, Jun 4, 5:08 AM CDT, 11 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 508 AM CDT Sun Jun 4 2017 GMZ230-235-250-255-270-275-TXZ229>234-239>247-051015- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM-La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun- 508 AM CDT Sun Jun 4 2017 This hazardous weather outlook is for South Texas and the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Isolated to scattered thunderstorms are expected today. Severe weather is not anticipated, however a few storms may become strong with small hail and gusty winds. Some storms could produce locally heavy rainfall. Moderate Risk of Dangerous Rip Currents along the gulf-facing beaches of South Texas. .DAYS TWO THROUGH SEVEN...Monday through Saturday Scattered to numerous showers and thunderstorms are expected Monday. Some storms could produce locally heavy rainfall. Isolated to scattered thunderstorms will remain possible over much of South Texas Monday night into Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. CB/TMT
In the hours before
Special weather statement, Jun 4, 1:44 PM CDT, 3 hours 18 minutes before
Special Weather Statement National Weather Service Corpus Christi TX 144 PM CDT SUN JUN 4 2017 TXZ233-246-041915- Refugio-Goliad- 144 PM CDT SUN JUN 4 2017 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN GOLIAD AND NORTH CENTRAL REFUGIO COUNTIES... At 143 PM CDT, a strong thunderstorm was located near Blanconia, or 12 miles south of Goliad, moving northeast at 20 mph. Winds in excess of 30 mph and half inch hail are possible with this storm. This storm will remain over mainly rural areas of north central Refugio and southeastern Goliad Counties. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 2841 9741 2850 9747 2865 9722 2846 9714 TIME...MOT...LOC 1843Z 246DEG 16KT 2849 9740 Heavener
Local storm report, Jun 4, 2:18 PM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
218 PM CDT SUN JUN 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM FUNNEL CLOUD MATHIS 28.09N 97.82W
06/04/2017 SAN PATRICIO TX SOCIAL MEDIA
PUBLIC REPORTED FUNNEL CLOUD AROUND MATHIS LATE THIS
MORNING.
&&
EVENT NUMBER CRP1700199
HEAVENERSpecial weather statement, Jun 4, 3:58 PM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
358 PM CDT SUN JUN 4 2017
TXZ245-247-042145-
Aransas-Calhoun-
358 PM CDT SUN JUN 4 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL CALHOUN AND
EASTERN ARANSAS COUNTIES...
At 356 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Indianola to 7 miles south of
Aransas National Wildlife Refuge. Movement was southeast at 10 mph.
Locations impacted include...
Port Oconnor, Matagorda Island State Park and Indianola.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
LAT...LON 2834 9633 2824 9644 2801 9679 2798 9682
2822 9685 2847 9656 2847 9657 2848 9656
2848 9654 2847 9652 2850 9648 2850 9651
2849 9655 2850 9652 2860 9642 2852 9649
2845 9640 2840 9638 2839 9639
TIME...MOT...LOC 2056Z 342DEG 9KT 2851 9643 2821 9677
TESpecial weather statement, Jun 4, 4:02 PM CDT, 1 hour before
Special Weather Statement National Weather Service Corpus Christi TX 402 PM CDT SUN JUN 4 2017 TXZ244-042145- San Patricio- 402 PM CDT SUN JUN 4 2017 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SAN PATRICIO COUNTY... At 402 PM CDT, a strong thunderstorm was located over Odem, or 7 miles southwest of Sinton, moving east at 15 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Sinton, Odem, St. Paul, West Sinton and Edroy. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 2791 9769 2805 9773 2814 9748 2789 9742 TIME...MOT...LOC 2102Z 267DEG 11KT 2798 9761 TE
Special weather statement, Jun 4, 4:47 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
447 PM CDT SUN JUN 4 2017
TXZ243-244-042230-
Nueces-San Patricio-
447 PM CDT SUN JUN 4 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN NUECES AND
SOUTHEASTERN SAN PATRICIO COUNTIES...
At 446 PM CDT, a strong thunderstorm was located near Taft, moving
southeast at 15 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Corpus Christi, Portland, Port Aransas, Taft, Ingleside, Aransas
Pass, Gregory, Ingleside On The Bay, Corpus Christi North Beach, Cole
Park, Mustang Island State Park, Texas A&M University Corpus Christi,
Downtown Corpus Christi, Taft Southwest and Corpus Christi Naval Air
Station.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 2786 9752 2801 9743 2790 9714 2790 9713
2789 9709 2788 9706 2787 9706 2786 9707
2785 9707 2786 9708 2785 9708 2784 9707
2787 9703 2785 9705 2784 9705 2761 9720
TIME...MOT...LOC 2146Z 299DEG 13KT 2790 9741
TEThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 1:28 AM CDT | Special Weather Statement | CRP | Karnes | 47 min |
| Jun 4, 1:49 AM CDT | Special Weather Statement | CRP | Bee | 26 min |
| Jun 4, 1:44 PM CDT | Special Weather Statement | CRP | Goliad | 31 min |
| Jun 4, 3:58 PM CDT | Special Weather Statement | CRP | Calhoun | 47 min |
| Jun 4, 4:02 PM CDT | Special Weather Statement | CRP | San Patricio | 43 min |
| Jun 4, 4:47 PM CDT | Special Weather Statement | CRP | Nueces | 43 min |
| Jun 4, 5:04 PM CDT | Special Marine Warning | CRP | 56 min | |
| Jun 4, 5:13 PM CDT | Special Weather Statement | CRP | Duval, Jim Wells | 62 min |
| Jun 4, 5:28 PM CDT | Special Weather Statement | CRP | Goliad | 47 min |
| Jun 4, 5:34 PM CDT | Severe Thunderstorm Warning | CRP | Jim Wells, Nueces, San Patricio | 41 min |
| Jun 4, 5:41 PM CDT | Severe Thunderstorm Warning | CRP | Nueces | 49 min |
| Jun 4, 5:42 PM CDT | Severe Thunderstorm Warning | CRP | Bee, Goliad | 48 min |
| Jun 4, 6:04 PM CDT | Severe Thunderstorm Warning | CRP | Nueces | 41 min |
| Jun 4, 6:12 PM CDT | Special Marine Warning | CRP | 63 min | |
| Jun 4, 6:24 PM CDT | Severe Thunderstorm Warning | CRP | Aransas, Refugio, San Patricio | 30 min |
| Jun 4, 6:25 PM CDT | Severe Thunderstorm Warning | CRP | Goliad, Victoria | 50 min |
| Jun 4, 6:42 PM CDT | Severe Thunderstorm Warning | CRP | Kleberg, Nueces | 48 min |
| Jun 4, 6:48 PM CDT | Areal Flood Advisory | CRP | Nueces, San Patricio | 117 min |
| Jun 4, 6:50 PM CDT | Special Weather Statement | CRP | Bee, Live Oak | 55 min |
| Jun 4, 6:58 PM CDT | Severe Thunderstorm Warning | CRP | Aransas, Refugio | 29 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.